For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic Silliness and Inappropriate Responses Go to previous topic Go to next topic Go to higher level

By mytngenes On 2011.08.08 21:07
I just don't know what to do--For the past couple of weeks my PD husband has been having a lot of dyskinesia (see earlier posting) and lately during those times he is also becoming quite silly-exaggerating movements, laughing loud and long-and responding inappropriately (not always sexual in nature, just nonsense) to questions I ask. He's always had a great sense of humor, but this is way beyond what I would consider "normal". I've questioned him to make sure he doesn't have an UTI, doesn't have any symptoms of such.

Any thoughts on if this is "normal" for a PD'er with lots of dyskinesia? Should I notify his MDS?

By LOHENGR1N On 2011.08.09 00:12
mytngenes, Not sure what's really going on but it might be exaggerating the movement might be His way of trying to cope with the dyskinesia? It can become quite maddening and one never does become used to it. Laughing beats crying about it and since He's "always" had a good sense of humor this might be his coping mechanism. You say He's responding inappropriately (not always sexual in nature, just nonsense) to questions I ask. This also may be His attempting to kid around with You, intending to ease your fears of what's happened with the dyskinesia. The way you're describing it, it sound like he's responding "goofy" to you and not out in public lending me to believe he's attempting to reassure you he's still got a handle on things. Try asking him to cut it out and be serious for a minute, see if he does and explain that sometimes those responses scare you. Try talking about it, However then if he doesn't seem to understand call his MDS and tell them, he might need a reduction in medication. If the dyskinesia is come about from a recent adjustment in medication cutting back might relieve the dyskinesia some and this seemingly change in his actions also. It sounds like either his trying to cope with what's going on or a bit too much medication. Either way it's fixable, take a few deep breaths, try not to think the worst! Talk to him and then bring the Doc onboard and stress trying to cut back just a bit to see if it helps sometimes Doctors tend to want to "add" another medicine to see if it will control what's happening and We end up taking drugs to nullify to effects of other drugs we're taking. Take care, best of luck and hang in there. please keep us posted.

By karolinakitty On 2011.08.09 09:31
I have to agree with Al that i think he's trying to make you feel comfortable with the way he is....That might sound odd or funny but I can relate...

We have a local bar and grill we go to. we don't drink, but they have great food. Due to his narcolepsy, the tremors, the fact that he has had to wrap legs for a month and wear support hose,the drooling and ya'll know the list, it has become very comfortable for him to be there EVEN when the bar is crowded and I'll tell you why...
He has made a joke out of himself, and i mean that in a good way... they know us, but it took some time for them to get over the "fear" that he would drop dead any second.
My guy has a very dry sense of humor...more of the British type but with a hint of Monty Pythonism....
He was 6'2" at one point, but, now only about 5'7" hunched pretty good, he has tatoos and is large framed...most think he's an ex-biker from the toughy look he has......There are several things he did to make the employees and now most of the regulars feel at home with his "affliction"...over exaggerated tremors, putting a red hanky around his chin (drooling), put flame designed duct tape on his stockings and wraps..and I add to things by...tapping him now visibly when he nods off...saying..."am I boring you that much" things like that... It's over compensating the issues to get those around you to feel more comfortable with you in the room.. they get used to the OVER part, and find you laughing at it, so when the little things occur..its unnoticeable.....and uneventful...
Maybe we're both a little crazy but it worked for us/him. We just went over Saturday night when they had a band..had a great time sipping sweet tea and listening to music..folks are used to him getting up and moving around, as you know that is an issue, so they just think he's up and working the room instead of really moving about so he doesn't stiffen too much....like I said ..it's worked for us and gets him out in social situations where it just isn't an issue anymore......

By mytngenes On 2011.08.09 13:47
Thank you both for your insight and advice. Goofy, is the term I should have used...as that most accurately describes his behavior. Yes, I can see where this could "simply" be his way of telling me that he is okay...he's still "him". I guess the suddenness of this behavior is what alarmed me the most-and the fear that he would act this way in public (when I'm not with him, when I'm at work). But it does seem that he only acts this way with me-his 89yr old mother lives with us and he's not carried on like this with her.

I will monitor this behavior and see if it warrants a call to the dr. I do want to explore the thought of substituting the "regular" Sinemet for the CR. Al, by the way, he is on a generic Sinemet CR. I checked the prescription label after you mentioned that there wasn't a generic for it. It says on there-carbidopa/levadopa CR. I'm thinking he's been on the generic for over a year now--as we had to reduce the cost of his meds by going to nearly all generic.

Again, thank you so much for your thoughts and advice!

By LOHENGR1N On 2011.08.09 16:44
mytngenes, Thanks for the info as I said I didn't know they have generic CR now. I'm still learning after all these years. Again thanks.

By karolinakitty On 2011.08.10 11:33
If anybody's interested the link for generic Sinemet is:

http://parkinsons-disease.emedtv.com/sinemet-cr/generic-sinemet-cr.html

By parkinit On 2011.08.13 18:13
my - assuming there haven't been any med changes lately? This could cause a behavioral change as well. We are on transdermal patches (in addition to a sundry of other "Parkinsons drugs") that have worked wonderfully in the past for us, and even though we are several more years down the road, they still work great. Dyskenesia is back as well as some drawn out rambling that was evident in the past as well. He may also be considered a bit "loopy" at times. BUT,my wheelchair-bound spouse is now able to get up and about much more now with the patches on. The good still outweighs the bad. That is the bottom line on these drugs when evaluating whether to continue or not. No new drugs?


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you